Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 35, NWS St. Louis, MO

January 18, 2020Crawford County, Washington County, Missouri

NWS St. Louis, MO issued this river flood warning at Jan 18, 2020, 10:34 AM CST for Crawford County, Washington County, Missouri. It took effect at Jan 18, 2020, 4:26 PM CST. It was in force for 27 hr.

The area

The outline as issued.

The facts

Issued
Jan 18, 2020, 10:34 AM CST (16:34 UTC)
In effect from
Jan 18, 2020, 4:26 PM CST
Expired
Jan 19, 2020, 7:44 PM CST
In force
27 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Crawford County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 66 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Meramec River near Sullivan (SLLM7). The gauge peaked at 12.61 ft at Jan 19, 2020, 4:00 AM CST.

actionminormoderate510152001/1801/1901/2001/21
Action stage
9 ft
Minor stage
11 ft
Moderate stage
20 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07014500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

234 
WGUS43 KLSX 181634
FLWLSX
 BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1034 AM CST Sat Jan 18 2020

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri...
 

                Meramec River near Sullivan
                

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC055-221-192233-
/O.NEW.KLSX.FL.W.0035.200118T2226Z-200121T2024Z/
/SLLM7.1.ER.200118T2226Z.200119T1200Z.200120T1424Z.NO/
1034 AM CST Sat Jan 18 2020

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Meramec River near Sullivan
* from this afternoon to Tuesday afternoon.
* At 10:00 AM Saturday the stage was 8.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by late this 
  afternoon and crest near 13.5 feet by tomorrow morning. The river 
  is forecast to fall below flood stage by Monday morning.
* Impact:  At 13.5 feet...Cave Road begins flooding at Onondaga Cave 
  State Park near this height.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/19  01/20  01/21  01/22  01/23

Meramec River
  Sullivan        11.0    8.73      13.5   11.4    8.0    6.6    5.8

&&

LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
      3837 9082                       



$$
3 follow-up statements
843 
WGUS83 KLSX 190255
FLSLSX
Flood Statement
National Weather Service St Louis MO
855 PM CST Sat Jan 18 2020

...The flood warning continues for the following rivers in 
Missouri...

 
  Meramec River near Sullivan

  Meramec River near Arnold

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC055-221-200254-
/O.EXT.KLSX.FL.W.0035.000000T0000Z-200121T1640Z/
/SLLM7.1.ER.200119T0020Z.200119T1200Z.200120T1040Z.NO/
855 PM CST Sat Jan 18 2020

The Flood Warning continues for
  the Meramec River near Sullivan
* until Tuesday morning.
* At  8:30 PM Saturday the stage was 11.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 13.1 feet by tomorrow morning, 
  then fall below flood stage Monday morning.
* Impact:  At 12.0 feet...The main entrance gate at Onondaga Cave 
  State Park begins flooding near this height.  This may eventually  
  force the park to use the rear entrance as the primary entrance to 
  the park.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/19  01/20  01/21  01/22  01/23

Meramec River
  Sullivan        11.0   11.49      13.1   10.8    7.8    6.6    5.8


&&


LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
      3837 9082                       



$$

MOC099-189-200254-
/O.EXT.KLSX.FL.W.0042.200120T0600Z-200123T1600Z/
/ARNM7.1.ER.200120T0600Z.200121T0000Z.200122T1000Z.NO/
855 PM CST Sat Jan 18 2020

The Flood Warning continues for
  the Meramec River near Arnold
* from late Sunday night to Thursday morning.
* At  8:30 PM Saturday the stage was 22.0 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by early Monday 
  morning and to crest near 25.2 feet by Monday evening. The river is
  forecast to fall below flood stage by Wednesday morning.
* Impact:  At 25.1 feet...St. Louis County closes the following roads 
  at this height:  Butler Hill west of Summerhedge Place, Meramec 
  Bottom Road between Hageman Road and Highway 21, Hawkins Road south
  of Meramec Bottom Road, and Old Telegraph Road at Earl Widman 
  County Park.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/19  01/20  01/21  01/22  01/23

Meramec River
  Arnold          24.0   22.01      22.7   24.5   25.2   23.8   21.1


&&


LAT...LON 3848 9043 3848 9039 3846 9032 3841 9034
     3845 9043                        



$$
281 
WGUS83 KLSX 191627
FLSLSX

Flood Statement
National Weather Service St Louis MO
1026 AM CST Sun Jan 19 2020

...The flood warning continues for the following rivers in 
Missouri...
 
  Meramec River near Sullivan
  Meramec River near Arnold

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC055-221-202226-
/O.EXT.KLSX.FL.W.0035.000000T0000Z-200121T0336Z/
/SLLM7.1.ER.200119T0020Z.200119T1015Z.200119T2136Z.NO/
1026 AM CST Sun Jan 19 2020

The Flood Warning continues for
  the Meramec River near Sullivan
* until Monday evening.
* At 10:00 AM Sunday the stage was 11.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by 
  late this afternoon.
* Impact:  At 11.5 feet...A small bridge in the back of Meramec State 
  Park park is flooded, cutting the park in two.  If the river 
  continues to rise...park officials will evacuate the campgrounds at
  this point.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/20  01/21  01/22  01/23  01/24

Meramec River
  Sullivan        11.0   11.94       8.9    7.2    6.3    5.8    5.4

&&

LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
      3837 9082                       

$$

MOC099-189-202226-
/O.EXT.KLSX.FL.W.0042.200120T0430Z-200123T1536Z/
/ARNM7.1.ER.200120T0430Z.200121T0000Z.200122T0936Z.NO/
1026 AM CST Sun Jan 19 2020

The Flood Warning continues for
  the Meramec River near Arnold
* from this evening to Thursday morning.
* At 10:00 AM Sunday the stage was 23.2 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tonight and to 
  crest near 25.0 feet by tomorrow evening. The river is forecast to 
  fall below flood stage by Wednesday morning.
* Impact:  At 24.7 feet...Hawkins Road south of Meramec Bottom Road 
  begins flooding.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/20  01/21  01/22  01/23  01/24

Meramec River
  Arnold          24.0   23.17      24.5   25.0   23.8   20.8   17.5

&&

LAT...LON 3848 9043 3848 9039 3846 9032 3841 9034
     3845 9043                        

$$
617 
WGUS83 KLSX 200144
FLSLSX
Flood Statement
National Weather Service St Louis MO
744 PM CST Sun Jan 19 2020

...The flood warning is cancelled for the following rivers in 
Missouri...

 
  Meramec River near Sullivan

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC055-221-200214-
/O.CAN.KLSX.FL.W.0035.000000T0000Z-200121T0336Z/
/SLLM7.1.ER.200119T0020Z.200119T1015Z.200119T2224Z.NO/
744 PM CST Sun Jan 19 2020

The Flood Warning is cancelled for
  the Meramec River near Sullivan.
* At  7:30 PM Sunday the stage was 10.5 feet.
* Flood stage is 11.0 feet.
* The river fell below flood stage at  4:24 PM Sunday.
* The river will continue falling to 7.2 feet by Tuesday morning.


&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/20  01/21  01/22  01/23  01/24

Meramec River
  Sullivan        11.0   10.46       8.9    7.2    6.3    5.8    5.4


&&


LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
      3837 9082                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 18, 5:51 AM CST, 4 hours 43 minutes earlier.

Area forecast discussion, Jan 18, 5:51 AM CST, 4 hours 43 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
551 AM CST Sat Jan 18 2020

.SHORT TERM...  (Through Late Sunday Afternoon)
Issued at 230 AM CST Sat Jan 18 2020

Rain continues to move east thru the area this morning. The last
of the rain shud be across far eastern portions of the CWA at 12z
and quickly move out of the area. The Flood Watch is expected to
be able to expire at 12z if not canceled early. A few showers,
currently over western MO and eastern KS, may be impacting far
northwestern portions of the CWA. This precip shud be rain, but
some light snow will be possible.

Otherwise, a strong cold front will push thru the area today,
bringing much colder air and gusty WNW winds. High temps for today
shud occur by Noon with temps falling thru tonight. The falling
temps and strong winds result in wind chill values approaching
-15F across the northern third or so of the CWA.

Cold temps continue for Sun as a strong surface ridge builds into
the area. Models are in good agreement with temps expected to
remain below freezing across the region despite insolation with
925mb temps around -8C or colder.

Tilly

.LONG TERM...  (Sunday Night through Friday)
Issued at 358 AM CST Sat Jan 18 2020

Models are still in good agreement with a strong surface ridge
building into the region, remaining over portions of the CWA
through Wednesday. Will see continued CAA across the area thru Mon
night as the ridge builds into the area. This will result in temps
some 15 to 20 degrees below seasonal average, as well as another
night of wind chill values in the -10 to -15F range Sun night.

A potent s/w will drop thru western portions of the area on Mon
into Mon night. Model solns differ regarding amount of precip with
this s/w, but with such cold temps in low levels, some light snow
is looking more likely. However, with better chances west of the
CWA, have kept PoPs dry for now.

Some warming shud begin Tues afternoon as southerly winds return
to the area, but any warmup will be slow. Precip chances return
Wed and increase Thurs into Fri. However, a fair amount of
differences in model solns, have kept PoPs in chance range for
now.

Tilly
&&

.AVIATION...  (For the 12z TAFs through 12z Sunday Morning)
Issued at 549 AM CST Sat Jan 18 2020

Cold front will move through the region this morning with the
winds veering to the west to northwest and picking up. Will have
gusts near 30kts at times. Otherwise, IFR ceilings will persist
through early this afternoon for KUIN and the STL metro area TAFs
while KCOU will see ceilings lift to MVFR by 14z. Then ceilings
will lift to VFR and scatter out by late this afternoon/early
this evening everywhere.

Byrd
&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     42  13  21  10 /  20  10   0   0
Quincy          35   4  11   3 /  30  10   0   0
Columbia        37  11  21   8 /  20   0   0   0
Jefferson City  39  15  23   9 /  20   0   0   0
Salem           48  13  21  10 / 100  10   0   0
Farmington      47  16  28  11 /  60   0   0   0

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 6 AM CST early this morning for Audrain MO-
     Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-
     Gasconade MO-Iron MO-Jefferson MO-Lincoln MO-Madison MO-
     Moniteau MO-Montgomery MO-Osage MO-Pike MO-Reynolds MO-
     Saint Charles MO-Saint Francois MO-Saint Louis City MO-
     Saint Louis MO-Sainte Genevieve MO-Warren MO-Washington MO.

IL...Flood Watch until 6 AM CST early this morning for Bond IL-
     Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-
     Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
     Pike IL-Randolph IL-Saint Clair IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Jan 18, 5:56 AM CST, 4 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
556 AM CST Sat Jan 18 2020

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
556 AM CST Sat Jan 18 2020

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Wind chills of 10 to 15 degrees below zero are possible late tonight
across portions of northeast Missouri and west- central Illinois.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Wind chills of 10 to 15 degrees below zero are possible early Sunday
and Monday morning across portions of northeast Missouri and west-
central Illinois.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Tilly

In the hours before

Local storm report, Jan 18, 9:06 AM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
906 AM CST SAT JAN 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FREEZING RAIN    1 SSE SAINT PAUL        38.84N 90.73W
01/17/2020  M0.20 INCH       ST. CHARLES        MO   TRAINED SPOTTER

&&

TES
Local storm report, Jan 18, 9:12 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
912 AM CST SAT JAN 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 PM     FREEZING RAIN    1 S GLENDALE            38.59N 90.38W
01/17/2020  M0.20 INCH       ST. LOUIS          MO   PUBLIC

&&

TES
Local storm report, Jan 18, 9:13 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
913 AM CST SAT JAN 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     FREEZING RAIN    FULTON                  38.85N 91.95W
01/17/2020  E0.19 INCH       CALLAWAY           MO   PUBLIC

&&

TES
Local storm report, Jan 18, 9:29 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
929 AM CST SAT JAN 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 SW MARINE             38.78N 89.79W
01/18/2020  M2.10 INCH       MADISON            IL   TRAINED SPOTTER

&&

MF
Local storm report, Jan 18, 10:16 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1016 AM CST SAT JAN 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       1 WNW BLACK JACK        38.80N 90.28W
01/18/2020  M1.86 INCH       ST. LOUIS          MO   TRAINED SPOTTER

&&

MF
Local storm report, Jan 18, 10:30 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1030 AM CST SAT JAN 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 AM     HEAVY RAIN       2 NE GRANITE CITY       38.73N 90.10W
01/18/2020  M1.88 INCH       MADISON            IL   PUBLIC

&&

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 2:07 AM CSTRiver Flood WarningLSXOsage18 hr
Jan 18, 2:31 AM CSTAreal Flood AdvisoryLSXSaint Louis, City of Saint Louis3 hr
Jan 18, 7:07 AM CSTRiver Flood WarningLSXSaint Charles13 hr
Jan 18, 9:04 AM CSTRiver Flood WarningLSXLincoln17 hr
Jan 18, 11:33 AM CSTRiver Flood WarningLSXGasconade, Montgomery50 hr
Jan 18, 11:33 AM CSTRiver Flood WarningLSXGasconade, Montgomery68 hr
Jan 18, 12:13 PM CSTRiver Flood WarningLSXCole23 hr
Jan 18, 1:28 PM CSTRiver Flood WarningLSXJefferson, Saint Louis45 hr
Jan 18, 3:26 PM CSTWind Chill AdvisoryLSXKnox, Lewis20 hr
Jan 18, 5:37 PM CSTRiver Flood WarningLSXReynolds8 hr

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.